By swlinda Latest Reply 2012-09-28 16:24:41 -0500
Started 2012-09-21 10:48:18 -0500

I am currently on Januvia but would like to get off that and start taking Metformin. I tried taking the Metformin but it made me sick to my stomach. I took it with a meal but that didn't help. Any suggestions or help?

22 replies

Blacklab1059 2012-09-28 16:24:41 -0500 Report

I have tried several versions including ER and Fortamet. I put up with bowel issues for 3 months this last try. It is not for everyone. I was diagnosed 3 years ago and have yet to be controlled.

Lil Bal
Lil Bal 2012-09-26 09:04:55 -0500 Report

Hi, there is a modified release version of Metformin, it is designed for people who are sensitive to the normal tablet. I took the normal one for a while and it made me so ill the doctor took me off it and tried the METFORMIN MR. And that works fine for me anyway, speak to your doctor.

Anonymous 2012-09-26 02:23:57 -0500 Report

I am the same way looking for this answer, I am taking Metformin, and Galvus 50
having troubel stomach during Metformin,

MAYS 2012-09-25 16:43:42 -0500 Report

Talk to the members of your medical team.

stormz 2012-09-25 17:17:43 -0500 Report

I am not sure what y'all are talking about Metformin for but I take it. It has not bothered me in over 13 years now. Keeps my BS in check I am fine I see your talking about heart problems non of which I have thank God at this time. I have too many other problems. I do hope y'all get better soon. I know Metformin can make your sick to your stomach I use to take phenaghren for that. It's a upset stomach pill your doctor has to give you a script for. If that is a problem you deal with. I know it doesn't bother me any more so I don't even need that now. As long as I eat soon after I take it. GOD BLESS Y'ALL. I do hope you get to feeling better soon. :)

GabbyPA 2012-09-25 14:59:49 -0500 Report

Metformin can be tricky. It can take a week or two for your body to get used to it. So don't give up.

MrsCDogg 2012-09-22 19:46:31 -0500 Report

I was on Metformin for several years. Then the doctor started increasing my dosage and things went from bad to worse. I had nsusea and severe diahrrea for months. So I am now on Januvia, Actos and Lantus. I refuse to ever take Metformin.

fancyfree 2012-09-23 10:54:04 -0500 Report

Metformin is not for everyone. I have been on it for years, with no bad side effects. Oops—I forgot about the time I took Met first thing in the a.m. & about an hour before supper. Re-read the instructions to take with meal & everything was fine again.

Jim Edwards
Jim Edwards 2012-09-22 10:09:33 -0500 Report

A few suggestions. When starting met., break the pill in half and take 1/2 in the morning w. b-fast and half in the evening at supper. You need to do this for about a week to get your body use to it. You may then be able to take it as one dose.

Tess1231 2012-09-21 21:18:12 -0500 Report

I had the same problem with Metformin. The doctor now has me taking the ER (extended release) and I haven't had as much trouble tolerating it.

Nana_anna 2012-09-21 10:55:09 -0500 Report

Keep taking it, tell your Dr. Depends on what dosage your on. I complained to my Dr. with me having diarryhea, so much. In the beginning you will have that. It does go away. I have been on Metformim since 2010. Taking 1000 MG twice a day. Don't stop taking it though, talk to your Dr.

swlinda 2012-09-21 10:56:38 -0500 Report

Thank you. I tried for about 3 weeks and ended up missing so much work due to the sickness that I quit taking it but I am going to try again.

Proud Army Mom
Proud Army Mom 2012-09-21 11:56:31 -0500 Report

Are you taking metformin ER (extended release I think)? It is said to easier on the digestive system/stomach than regular metformin. I agree the Nana - keep taking it (but not on an empty stomach!) - the unpleasant stomach discomfort should go away.